Ohio, 2006

Hail in Ohio, April 3, 2006

April 3, 2006 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 3, 10:03 AM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 3, 10:03 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1103 AM EDT MON APR 3 2006

.SHORT TERM (REST OF TODAY)...
FORECASTED UPDATED TO INCLUDE TORNADO WATCH HEADLINE AND MENTION
OF SEVERE THUNDERSTORMS THIS AFTERNOON UNTIL 5 PM. RADAR SHOWS
THREATENING BAND OF THUNDERSTORMS NOW DEVELOPING OVER CENTRAL
OHIO. THESE WILL BE MOVING EAST THIS AFTERNOON.

&&

.PREVIOUS DISCUSSION...
(ISSUED 323 AM EDT MON APR 3 2006)

SHORT-TERM (TODAY THROUGH TUESDAY)
WARM FRONT PUSHING THROUGH AREA THIS MORNING WITH BAND OF SHOWERS
MOVING ACROSS ERN CWA. COLD FRONT ACROSS ILLINOIS WILL SWEEP EAST
TODAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ESPECIALLY
EARLY AFTERNOON WITH FRONT. STRONG SURFACE LOW ACROSS LAKE MICHIGAN
WILL MOVES ACROSS LAKES TONIGHT WITH WRAP AROUND MOISTURE CONTINUING
SHOWERS. WITH MUCH COLDER AIR COMING IN BEHIND SYSTEM WILL BE SOME
SNOW SHOWERS WITH LIGHT ACCUMULATION IN THE HIGHER ELEVATIONS.
SHOWERS CHANCE IN NORTHWEST FLOW WILL CONTINUE TUESDAY WITH MUCH
COOLER TEMPERATURES.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
CLOSED H5 LOW SWEEPS DOWN INTO CWA FROM MICHIGAN LATER TUESDAY
BRINGING 850 MB TEMPERATURES DOWN TO -8C TO -10C TUESDAY NIGHT INTO
WEDNESDAY. CONTINUED RAIN AND THEN SNOW SHOWERS SHOWERS TUESDAY
NIGHT INTO WED ESPECIALLY HIGHER ELEVATIONS WHERE LIGHT ACCUMULATION
POSSIBLE. LOWERED TEMPERATURES QUITE A BIT WEDNESDAY FOLLOWING
COLDER GFS. RIDGE OF HIGH PRESSURE WEDNESDAY NIGHT INTO THURSDAY
THEN ANOTHER SYSTEM MOVES OUT OF THE PLAINS STATES FOR LATE WEEK.

AVIATION...
UPPER TROUGH WILL MOVE EASTWARD ACROSS THE OHIO VALLEY TODAY AND
TONIGHT WITH ASSOCIATED SURFACE LOW TRACKING JUST NORTH OF FORECAST
AREA. WARM FRONT AND BAND OF RAIN SHOWERS IS PRESENTLY IS PUSHING
NORTHEAST INTO WESTERN PA. EXPECT GENERALLY VFR CONDITIONS EARLY
THIS MORNING BUT BRIEFLY LOWERING TO MVFR IN RAIN SHOWERS.

SURFACE WINDS INITIALLY FROM THE SOUTHEAST WILL BECOME SOUTH BEHIND
WARM FRONT AND THEN SOUTHWEST BY LATE MORNING WITH GUSTS AROUND 30
KNOTS AS STRONGER WINDS ALOFT MIX DOWN. EXPECT LINE OF THUNDERSTORMS
TO FORM AHEAD OF COLD FRONT AROUND MIDDAY INTO THE AFTERNOON...SO
MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN THUNDERSTORMS.

AFTER COLD FRONTAL PASSAGE LATER THIS AFTERNOON...WEST WINDS WILL
GUST TO AROUND 30 KT WITH CEILINGS AROUND 3000 FEET AND VISIBILITY
FREQUENTLY LOWERING TO 3 TO 5SM IN RAIN SHOWERS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 3, 8:38 AM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
938 AM EDT MON APR 3 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-041345-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
938 AM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
TODAY WITH THE PRIMARY SEVERE THREAT FROM LARGE HAIL AND DAMAGING
WIND GUSTS. THE THREAT OF SEVERE THUNDERSTORMS WILL END WITH THE
PASSAGE OF A COLD FRONT EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

15

In the hours before

Special weather statement, Apr 3, 10:06 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1106 AM EDT MON APR 3 2006

OHZ039-040-048-049-057>059-068-069-031600-
BELMONT OH-CARROLL OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE
OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
1106 AM EDT MON APR 3 2006

...THUNDERSTORMS...

THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING
COUNTIES...CARROLL...TUSCARAWAS...COSHOCTON...HARRISON...GUERNSEY...B
ELMONT...MUSKINGUM...NOBLE AND MONROE...

AT 1103 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A BROKEN LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM
3 MILES NORTH OF BODEN TO 18 MILES SOUTHWEST OF DUDLEY...OR ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF BODEN TO 16 MILES SOUTH OF
RURALDALE...MOVING NORTHEAST AT 50 MPH.

THESE STORMS MAY PRODUCE SOME HAIL UP TO THREE QUARTERS OF INCH IN
DIAMETER ALONG WITH SOME WIND GUSTS.

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON
FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.

15
Special weather statement, Apr 3, 10:30 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1130 AM EDT MON APR 3 2006

OHZ039>041-049-050-058-059-068-069-PAZ013-020-WVZ001>004-031630-
BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-GUERNSEY
OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MONROE
OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-
1130 AM EDT MON APR 3 2006

...THUNDERSTORMS...

THROUGH 1230 PM...THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING
COUNTIES...COLUMBIANA...CARROLL...TUSCARAWAS...JEFFERSON...HARRISON
...GUERNSEY...BELMONT...NOBLE...MONROE...LAWRENCE...BEAVER...HANCOCK.
..BROOKE...OHIO AND MARSHALL...

AT 1129 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM 3 MILES
NORTHWEST OF UHRICHSVILLE TO 19 MILES SOUTHWEST OF
HARRIETTSVILLE...MOVING NORTHEAST AT 50 MPH.

THESE STORMS WILL PRODUCE SOME PEA SIZE HAIL AND WIND GUSTS TO 40
MPH.

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH AND BE AWARE THAT
SOME STRENGHTENING TO SEVERE LEVELS IS POSSIBLE.

PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON
FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.

15
Special weather statement, Apr 3, 11:23 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1223 PM EDT MON APR 3 2006

OHZ050-PAZ014-020-021-029-WVZ001>003-031730-
ALLEGHENY PA-BEAVER PA-BROOKE WV-BUTLER PA-HANCOCK WV-JEFFERSON
OH-OHIO WV-WASHINGTON PA-
1223 PM EDT MON APR 3 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
JEFFERSON...BUTLER...BEAVER...ALLEGHENY...WASHINGTON...HANCOCK...
BROOKE AND OHIO...

AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOMLINSON
RUN STATE PARK TO 3 MILES SOUTHWEST OF BRILLIANT...MOVING EAST AT 35
MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ALIQUIPPA...AVELLA...BALDWIN...BEAVER...BETHEL PARK...
  BRIDGEVILLE...BURGETTSTOWN...CANONSBURG...CARNEGIE...DOWNTOWN
  PITTSBURGH...ECONOMY BORO...FLORENCE...FOX CHAPEL...FRANKLIN
  PARK...GIBSONIA...HARSHAVILLE...IMPERIAL...LERNERVILLE...MARS...
  MCDONALD...MCKEES ROCKS...MCKEESPORT...MONROEVILLE...MOON...MOUNT
  LEBANON...NATRONA HEIGHTS...NORTH SIDE...OAKDALE...PENN HILLS...
  PERRYSVILLE...RACCOON CREEK STATE PARK...RUSSELLTON...SARVER...
  SAXONBURG...SEWICKLEY...SHIPPINGPORT...SOUTH SIDE...SPRINGDALE...
  TURTLE CREEK...UPPER SAINT CLAIR...WEST MIFFLIN...WEXFORD...
  WILKINSBURG...BRILLIANT...JUG RUN...MINGO JUNCTION...RAYLAND...
  STEUBENVILLE...TILTONSVILLE...TORONTO...WINTERSVILLE...BETHANY...
  CHESTER...COLLIERS...FOLLANSBEE...FRANKLIN...NEW CUMBERLAND...NEW
  MANCHESTER...NEWELL...SUN VALLEY...TOMLINSON RUN STATE PARK...
  WEIRTON...WELLSBURG AND WINDSOR HEIGHTS

HAIL UP TO ONE HALF INCH IS EXPECTED WITH THESE STORMS. WINDS MAY
GUST UP TO 40 MPH.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON
FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.

STAY TUNED FOR POSSIBLE WARNINGS.
Local storm report, Apr 3, 11:36 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1236 PM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HAIL             WOODSFIELD              39.76N 81.12W
04/03/2006  E0.75 INCH       MONROE             OH   TRAINED SPOTTER

            SKYWARN OBSERVER REPORTED LARGE MARBLE SIZED HAIL AND
            GUSTY WINDS.

&&

The radar

The Pittsburgh radar (KPBZ), 114 km away, was scanning. The volume nearest the first event began at 16:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Monroe

When
April 3, 11:36 AM EST
Where
Monroe County, Woodsfield
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.767, -81.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501273.